MAUDE Adverse Event Report: PENUMBRA, INC. POD 4; HCG, KRD

PENUMBRA, INC. POD 4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod4s.During the procedure, the physician advanced the first pod4 into the target vessel using a lantern delivery microcatheter (lantern).However, the lantern's tip had kicked out of the vessel; therefore, the physician retracted the pod4 back into the lantern to re-position the lantern within the target vessel.While re-advancing the pod4 through the lantern, the pod4 unintentionally detached within the lantern.Subsequently, the lantern and pod4 were removed from the patient, the pod4 was removed from the lantern, and the pod4 was no longer used in the procedure.The procedure was completed using a new pod4, the same lantern, and eleven additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was bent at approximately 49.0 cm from the proximal end.The embolization coil was detached from the distal detachment tip (ddt) and had offset coil winds.The pull wire was advanced distal to ddt.Conclusions: evaluation of the returned pod4 confirmed that the embolization coil was detached from its pusher assembly.If the device is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and the coil may detach from the pusher assembly.Further evaluation revealed some offset coil winds on the embolization coil and a bend on the pusher assembly.These damages were likely incidental to the reported failure.The lantern identified in the complaint was not returned for evaluation.The root cause of the initial resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD 4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8321783
Report Number3005168196-2019-00221
Device Sequence Number2357412
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Catalogue NumberRBYPOD4
Device Lot NumberF68515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date05/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005